Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS Houston/Galveston, TX

May 28, 2007Jackson County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 28, 2007, 6:30 AM CDT for Jackson County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 6:30 AM CDT (11:30 UTC)
Expired
May 28, 2007, 7:30 AM CDT
In force
60 min
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

County Jackson County, TX

The radar

The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1365 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1365 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 281130
FFWHGX
TXC239-281230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 AM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JACKSON COUNTY IN SOUTHEAST TEXAS

* UNTIL 730 AM CDT

* AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN HAS FALLEN FROM NUMEROUS TRAINING SHOWERS AND      
  THUNDERSTORMS IN AND AROUND THE MORALES AREA. ANOTHER ONE TO TWO   
  INCHES OF RAINFALL ARE STILL POSSIBLE IN THE WARNING AREA AS       
  ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE AREA       
  AND MOVE NORTHWARD IN THE NEXT HOUR.

* FLOODING IS EXPECTED IN OR NEAR...
MORALES AND NAVIDAD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS...CREEKS...AND BAYOUS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

A FLOOD WATCH IS IN EFFECT UNTIL 5 PM FOR THE WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2906 9691 2901 9683 2891 9677 2908 9649
      2925 9666

$$
1 follow-up statement
000 
WGUS74 KHGX 281225
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
725 AM CDT MON MAY 28 2007

TXC239-281235-
JACKSON TX-
725 AM CDT MON MAY 28 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 AM CDT FOR NORTHERN 
JACKSON COUNTY...

SHOWERS AND THUNDERSTORMS HAVE MOVED NORTH OUT OF THE WARNED AREA. 
THE JACKSON COUNTY SHERIFFS OFFICE REPORTS NO FLOODING IN THE AREA.

A FLOOD WATCH IS IN EFFECT UNTIL 500 PM CDT FOR THE WARNED AREA.

PLEASE REPORT FLOODING OR OTHER SEVERE WEATHER TO THE COUNTY
SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2906 9691 2901 9683 2891 9677 2908 9649
      2925 9666

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 5:36 AM CDT, 54 minutes earlier.

Area forecast discussion, May 28, 5:36 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
536 AM CDT MON MAY 28 2007

.DISCUSSION...
BASED ON CURRENT RADAR TRENDS...COOLING CLOUD TOPS PER SATELLITE LOOPS
AND 06Z MODEL GUIDANCE...HAVE UPDATED THE FORECAST PRODUCTS FOR TODAY
TO GO WITH LIKELY RAIN CHANCES FOR ALL INLAND AREAS...SLIGHTLY COOLER
AFTERNOON HIGH TEMPERATURES AND HIGHER QPF VALUES. NO CHANGES HAVE BEEN
MADE TO THE FLOOD WATCH...STILL IN EFFECT UNTIL 5 PM FOR LOCATIONS ROUGHLY
ALONG AND WEST OF A LINE FROM MADISONVILLE TO SEALY TO MATAGORDA. 42
&&

.PREV DISCUSSION... /ISSUED 326 AM CDT MON MAY 28 2007/

DISCUSSION...
WEAK UPPER TROUGH PERSISTS ACROSS THE STATE THIS MORNING. THE SLIGHT
EASTWARD MOVEMENT OF THIS SYSTEM SINCE THIS TIME YESTERDAY SHOULD
PLACE PORTIONS OF SOUTHEAST TEXAS AT A BETTER RISK FOR LOCALLY HEAVY
RAINFALL TODAY. REMNANTS OF AN MCS OFF THE CENTRAL AND LOWER TEXAS COAST
ARE PROBABLY HAVING AN INFLUENCE ON SHOWER/THUNDERSTORM DEVELOPMENT
SO FAR...AND ITS HARD TO TELL WHAT AFFECT (IF ANY) THIS WILL HAVE
ON DEVELOPMENT LATER TODAY. SCATTERED SHOWERS HAVE BEGUN TO DEVELOP
ACROSS PORTIONS OF OUR WESTERN COUNTIES WITH THE GREATEST CONCENTRATION
BEGINNING TO SET UP JUST OUTSIDE OUR CWA. PORTIONS OF THIS AREA HAVE
RECEIVED THE MOST RAIN OVER THE PAST SEVERAL DAYS AND IS WHERE OUR
CURRENT FLOOD WATCH REMAINS IN EFFECT. WILL KEEP THIS WATCH GOING
TODAY...ROUGHLY ALONG AND WEST OF A LINE FROM MADISONVILLE TO SEALY
TO MATAGORDA. IF THE NEXT MCS DOES NOT DEVELOP NEAR US AND THE EXPECTED
LOCALLY HEAVY RAINFALL DOES NOT MATERIALIZE TODAY...THE DAY CREW WILL
LIKELY BE ABLE TO CANCEL THE WATCH. FOR TUESDAY AND WEDNESDAY...WILL
CONTINUE TO FORECAST SLIGHTLY HIGHER POPS ACROSS OUR EASTERN COUNTIES
AS THE WEAK TROUGH AXIS MOVES FURTHER OFF TO THE EAST. FOR THURSDAY
AND FRIDAY...IT LOOKS LIKE THE AREA SHOULD GET A DAILY CHANCE OF SHOWERS
AND THUNDERSTORMS. FOR TEMPERATURES...ANTICIPATE LITTLE CHANGE THROUGHOUT
THE WEEK. 42

AVIATION...
SATELLITE AND RADAR IMAGES INDICATE SHOWERS DEVELOPING ACROSS
SOUTHWEST PORTIONS OF THE CWA AND JUST WEST OF THE CWA THIS
MORNING. CEILINGS WERE NEAR 13000FT AT KIAH AND KHOU. LIKELY TO
SEE VFR CONDITIONS AGAIN THIS MORNING BEFORE 15Z EXCEPT ACROSS
WESTERN PORTIONS OF SOUTHEAST TX WHERE CONVECTION CONTINUES TO
DEVELOP. WITH 500MB SHORTWAVE TROUGH ACROSS CENTRAL TX...LAPSE
RATES SHOULD CONTINUE TO BE STEEP ENOUGH FOR SHOWERS TO DEVELOP IN
THE VICINITY BEFORE 15Z AND THUNDERSTORMS IN THE VICINITY AFTER
15Z. WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES TODAY...HEAVY
RAIN CAN BE EXPECTED WITH SH/TS. EXPECT MVFR CONDITIONS AFTER 15Z
THROUGH 00Z WITH BRIEF IFR CONDITIONS AS HEAVY RAIN REDUCES
VISIBILITIES IN THE VICINITY. 32

MARINE...
SEAS WERE NEAR 4 FEET WITH SOUTHEAST WINDS NEAR 14 KNOTS AT
BUOY035 AND NEAR 6 FEET WITH SOUTHEAST WINDS NEAR 17 KNOTS AT
BUOY019. WILL CONTINUE SCEC FOR THE FAR OFFSHORE WATERS THIS
MORNING BUT SEAS SHOULD DIMINISH SOMEWHAT THIS AFTERNOON AS THE
PRESSURE GRADIENT WEAKENS SLIGHTLY ACROSS THE WESTERN GULF OF
MEXICO TODAY. HIGH PRESSURE ACROSS THE EASTERN U.S. AND LOW
PRESSURE ACROSS NORTHWEST TX WILL CONTINUE TO PROVIDE A PERSISTENT
ONSHORE FLOW THROUGH THE NEXT COUPLE OF DAYS. THE PRESSURE
GRADIENT IS EXPECTED TO CONTINUE TO WEAKEN WEDNESDAY AND REMAIN
RELATIVELY WEAK THROUGH THE REST OF THE PERIOD AS THE RIDGE ALONG
THE EASTERN U.S. COAST SHIFTS EASTWARD. 32
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      80  68  83  68  85 /  70  30  50  30  40
HOUSTON (IAH)              80  69  82  69  85 /  70  30  60  30  50
GALVESTON (GLS)            80  74  82  74  82 /  70  30  50  30  50
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...
     JACKSON...MADISON...MATAGORDA...WALLER...WASHINGTON...
     WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT 20 TO 60 NM.
&&

DISCUSSION...42
AVIATION/MARINE...32
Hazardous weather outlook, May 28, 3:32 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
332 AM CDT MON MAY 28 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-290845-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
332 AM CDT MON MAY 28 2007

...LOCALLY HEAVY RAINFALL POSSIBLE OVER THE WESTERN THIRD OF
SOUTHEAST TEXAS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST TEXAS
TODAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED
TOTALS OF 3 TO 5 INCHES CAN BE EXPECTED THROUGH THIS EVENING.

A FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR THE AREA WEST
OF A LINE FROM MADISONVILLE TO SEALY TO MATAGORDA. ADDITIONAL HEAVY
RAIN FALLING ON ALREADY SATURATED GROUND WILL HAVE THE POTENTIAL TO
CAUSE SIGNIFICANT FLOODING IN AND AROUND THE FLOOD WATCH AREA.

.DAYS TWO AND THREE...TUESDAY AND WEDNESDAY

A SLOW MOVING UPPER LEVEL TROUGH WILL COMBINE WITH DEEP MOISTURE TO
PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST
TEXAS...ESPECIALLY ON TUESDAY. THE STORMS WILL BE SLOW MOVING...WITH
TRAINING LIKELY. ADDITIONAL HEAVY RAINFALL AND FLOODING WILL BE
POSSIBLE...WITH THE THREAT FOR THE HEAVIEST RAINFALL EXPECTED TO
SHIFT TO THE EASTERN HALF OF SOUTHEAST TEXAS.

.DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 12:31 PM CDTMarine Weather StatementHGX7 hr
May 28, 12:33 PM CDTFlash Flood WarningHGXBrazoria, Harris3 hr
May 28, 3:01 PM CDTFlash Flood WarningHGXColorado119 min
May 28, 3:20 PM CDTFlash Flood WarningHGXBrazoria115 min
May 28, 5:12 PM CDTFlash Flood WarningHGXBrazoria2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.